MAUDE Adverse Event Report: ZIMMER GMBH NCB®, FEMUR PLATE, RIGHT, 13 HOLES, 324 MM; IMPLANT, TRAUMA

ZIMMER GMBH NCB®, FEMUR PLATE, RIGHT, 13 HOLES, 324 MM; IMPLANT, TRAUMA
Catalog Number 0203260013
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial procedure with ncb femur plate.Subsequently, 11 days post implantation, underwent a revision surgery due to plate fracture.Plate was replaced.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2.Report source: austria.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated.The reported ncb plate was returned with the associated screws and locking caps and examined by the product surveillance team.The plate was found to have fractured through a screw hole into two fragments.Macroscopically, it showed scratches, primarily on the non-bone-facing side.Four parallel horizontal abrasion marks were also noted proximal to the fracture, likely from contact with cerclage wires.Possible beach marks, indicating fatigue fracture, were visible on the fracture surface of the proximal fragment, with the fracture originating at the chamfer on the non-bone-facing side.Several bio-debris are present on the fracture surface.The distal fragment shows no clear evidence of beach lines and also contains several areas of biological debris.Polished areas and scratches on the fracture surfaces suggest contact between the parts after the fracture occurred.The returned screws and locking caps appear unremarkable, aside from expected signs of use.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.A review of the instructions for use states that: ¿failures of temporary internal fixation devices are more likely to occur in patients with unrealistic functional expectations, heavy patients, physically active patients and/or with patients who fail to follow through with the required rehabilitation program.¿ based on the available information, the reported event can be confirmed.The visual inspection of the plate confirms the reported fracture which most likely occurred due to fatigue.The plate also showed horizontal abrasion marks on the bone facing side, close to the fracture site.These marks were likely caused by the cerclage wire placed between bone and plate for fracture reduction.In the surgical technique it is stated that ncb bone spacers may be used if the fracture has been reduced using a cable, to avoid contact between the plate and the cable wire.If and to what extend the omission of these spacers may have contributed to the fracture remains unknown.Additionally, fatigue fractures might be a result of cyclic overloading, which may be contributed by patient related factors such as improper patient behavior or an inadequately healed bone.As outlined in the instructions for use, ¿failures of temporary internal fixation devices are more likely to occur in patients with unrealistic functional expectations, heavy patients, physically active patients, and/or those who fail to adhere to the required rehabilitation program.¿ given the patient¿s reported weight of 150kg and the inability to implement partial weight-bearing postoperatively due to unsuitable crutches, it is possible that these factors contributed to the plate fracture nine days post-implantation.Neither medical records nor radiographs were received which might have revealed other contributing factors.Based on the available information and the investigation conducted, it could be assumed that the cause is most likely multifactorial and therefore the root cause of the plate fracture could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NCB®, FEMUR PLATE, RIGHT, 13 HOLES, 324 MM
Common Device Name
IMPLANT, TRAUMA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key21479449
Report Number0009613350-2025-00086
Device Sequence Number4121175
Product Code HRS
UDI-Device Identifier00889024297388
UDI-Public(01)00889024297388(10)3179560
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K192217
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number0203260013
Device Lot Number3179560
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer02/19/2025
05/09/2025
Initial Report FDA Received Date02/27/2025
Supplement Report FDA Received Date03/13/2025
05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown
Patient Weight150 KG